Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 7, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 16, 2018, 7:52 AM EST for Morgan County, Washington County, Ohio. It took effect at Feb 16, 2018, 11:17 AM EST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2018, 7:52 AM EST (12:52 UTC)
- In effect from
- Feb 16, 2018, 11:17 AM EST
- Expired
- Feb 17, 2018, 7:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 152 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muskingum River at McConnelsville (MCCO1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03150000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
498 WGUS41 KRLX 161252 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 752 AM EST Fri Feb 16 2018 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... Muskingum River... Affecting the following counties in Ohio...Morgan...Washington. Rain coupled with saturated ground has cause the Muskingum River to Rise. More rain is expected today and this will continue the runoff into the Muskingum River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-170052- /O.NEW.KRLX.FL.W.0007.180216T1617Z-180217T1200Z/ /MCCO1.1.ER.180216T1617Z.180216T1800Z.180217T0600Z.NO/ 752 AM EST Fri Feb 16 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Muskingum River at Mcconnelsville. * From this morning to Saturday morning...or until the warning is cancelled. * At 7:00 AM Friday the stage was 10.0 feet. * Minor Flooding is forecast. * Flood stage is 11.0 feet. * Forecast...rise above flood stage by late this morning and continue to rise to near 11.4 feet by this afternoon. The river will fall below flood stage after midnight tonight. * At stages near 11.5 feet...Flooding starts in cemetery on the southwest side of Mcconnelsville near state route 376. More homes start to flood near the river. * A crest near 11.4 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$ OHC167-170052- /O.NEW.KRLX.FL.W.0008.180216T1515Z-180217T0900Z/ /BEVO1.1.ER.180216T1515Z.180216T1800Z.180217T0300Z.NR/ 752 AM EST Fri Feb 16 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Muskingum River At Beverly. * Until late tonight...or until the warning is cancelled. * At 6:45 AM Friday the stage was 27.3 feet. * Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...rise above flood stage by late this morning and continue to rise to near 30.3 feet by this afternoon. The river will fall below flood stage by tonight. * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. Sections of Route 60 one and a half miles, and four miles downstream from Beverly are flooded. * A crest near 30.3 feet compares to a previous crest of 29.2 feet on March 2 2017. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
2 follow-up statements
126 WGUS81 KRLX 162101 FLSRLX River Flood Statement National Weather Service Charleston WV 401 PM EST Fri Feb 16 2018 ...The flood warning continues for the following rivers...Muskingum River. At Mcconnelsville... Affecting the following counties in Ohio...Morgan...Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-170301- /O.EXT.KRLX.FL.W.0007.000000T0000Z-180217T1800Z/ /MCCO1.1.ER.000000T0000Z.180217T0000Z.180217T1200Z.NO/ 401 PM EST Fri Feb 16 2018 ...Flood Warning extended until Saturday afternoon...The Flood Warning continues for the Muskingum River At Mcconnelsville. * AT 3:00 PM Friday the stage was 11.2 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The River will continue rising to near 11.3 feet by this evening. The river will fall below flood stage Saturday morning. * At stages near 11.5 feet...Flooding starts in cemetary on the southwest side of mcconnelsville near state route 376. More homes start to flood near the river. * A crest near 11.3 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$
616 WGUS81 KRLX 170047 FLSRLX River Flood Statement National Weather Service Charleston WV 747 PM EST Fri Feb 16 2018 ...The flood warning is cancelled for the following rivers...Muskingum River. At Mcconnelsville... Affecting the following counties in Ohio...Morgan...Washington. ...The flood warning continues for the following rivers...Muskingum River. At Beverly... Affecting the following counties in Ohio...Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && OHC115-167-170117- /O.CAN.KRLX.FL.W.0007.000000T0000Z-180217T1800Z/ /MCCO1.1.ER.000000T0000Z.180216T2100Z.180216T2330Z.NO/ 747 PM EST Fri Feb 16 2018 The Flood Warning is cancelled for the Muskingum River At Mcconnelsville. * AT 7:00 PM Friday the stage was just below 11.0 feet. * fell below flood stage at 6:30 PM Friday. * Flood stage is 11.0 feet. * Forecast...the river will continue to fall to 9.2 feet by Sunday morning. * A crest near 11.2 feet compares to a previous crest of 11.1 feet on April 10 2015. && LAT...LON 3975 8196 3975 8186 3961 8175 3952 8184 $$ OHC167-170647- /O.CON.KRLX.FL.W.0008.000000T0000Z-180217T2040Z/ /BEVO1.3.ER.000000T0000Z.180216T2315Z.180217T1440Z.NR/ 747 PM EST Fri Feb 16 2018 The Flood Warning continues for the Muskingum River At Beverly. * AT 6:45 PM Friday the stage was 31.8 feet. * Record Flooding is occurring and Minor Flooding is forecast. * Flood stage is 29.0 feet. * Forecast...The river will continue to fall to below flood stage by late morning Saturday . * A crest near 31.8 feet compares to a previous crest of 31.5 feet on April 10 2015. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:09 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 16, 6:09 AM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
609 AM EST Fri Feb 16 2018
.SYNOPSIS...
High pressure builds in behind the front today and tonight.
Next low pressure system late Saturday/Saturday night. High
pressure Sunday. Warm front Monday with a cold front midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Friday...
Only some minor adjustments needed this morning with categorical
POPs and widespread rain across the bulk of the CWA.
As of 235 AM Friday...
High pressure influences building in from the upper high plains
will assist in pushing the cold front through the region over
the next few hours, and finally taking the axis of more
persistent rain to the south southeast through the mountains.
Bulk of the shower activity will be out by 00Z Saturday,
lingering only in the mountains, and completely gone well before
the end of the near term. Given the cold air advection, used a
non diurnal temperature trend through 00Z Saturday with falling
values all day and a Friday morning Max T for most locations.
Flow aloft remains progressive with the next cyclogenesis
occurring in the southern stream from an ejecting open wave over
the southwestern states. Will only see the very front end of
this in the near term with some overrunning providing very low
chance mixed precipitation while the column moistens from the
top down. Temperatures by 12Z Saturday will be below freezing
again area wide.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 300 AM Friday...
Precipitation will be on the increase early Saturday as a wave
of low pressure passes by late Saturday into Saturday night.
Have some wintry mix across very southern WV and southwestern VA
to start, although POPs so low as this point not anticipating
any impacts. Have changeover to rain here fairly quick, with
rain through the day west of the mountains. Have half an inch to
an inch of rainfall across far south, with a quarter to half an
inch in the Ohio River Valley and Central WV. Will add HWO
mention across the south for some flooding potential.
Across the northern mountains and eastern slopes things are a
bit trickier with cold air stuffed up against the ridges with
southeast flow. Have this area staying all wintry mix, with
snow, sleet and freezing rain in the forecast. Have 1-3 inches
of snow with up to a tenth of an inch of ice forecast for
Saturday afternoon into Saturday night across the northern
mountains and eastern slopes. Will also mention this potential
in the HWO.
High pressure moves through Sunday, with any lingering
precipitation tapering off early.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 300 AM Friday...
A warm front will lift through Sunday night, with non-diurnal
trend and increasing POPs. Could be some brief snow across the
eastern slopes, but otherwise it is all rain Sunday night into
Monday. Have some dry time in the POPs Monday night and Tuesday
before POPs increase again with cold front passage Wednesday or
Thursday. Some timing difference between GFS and ECMWF with
this, so stuck fairly close to consensus blend. Ahead of this
cold front, temperatures will be unseasonably warm Tuesday. Some
guidance... like the MEX... shows highs at or above 80 in some
places Tuesday afternoon. Did not go quite that warm, but still
have mid to upper 70s across much of the lowlands.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 600 AM Friday...
Relied heavily on the LAMP guidance for the evolution of the
ceilings and visibilities through the first 9 hours of the
forecast. IFR is possible at all sites during the rain portion
of the forecast, and will be most persistent at CRW and BKW.
Flight categories will improve after 20Z when the rain finally
exits the terminals from northwest to southeast. Drying behind
the front and shield of rain will be fairly quick and ceilings
will scatter out appropriately.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of category changes will likely vary
and is dependent on heavy rainfall.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 02/16/18
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
CRW CONSISTENCY L H M H M L H M M L L L
HTS CONSISTENCY H H H H L M M L L L L L
BKW CONSISTENCY H H M H H H M L M M L L
EKN CONSISTENCY L M H H L M M M M M L M
PKB CONSISTENCY H H M M L H M L M M L M
CKB CONSISTENCY L H H M L M M M M M L M
AFTER 12Z SATURDAY...
IFR possible in rain Saturday and Saturday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through this evening for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch through this evening for OHZ066-067-075-076-
083>087.
KY...Flood Watch through this evening for KYZ101>103-105.
VA...Flood Watch through this evening for VAZ003-004.
&&
SYNOPSIS...MZ/26
NEAR TERM...26
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...26Hazardous weather outlook, Feb 16, 3:11 AM EST, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 311 AM EST Fri Feb 16 2018 VAZ003-004-WVZ024-025-033-034-170815- Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming- 311 AM EST Fri Feb 16 2018 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another dose of heavy rain is possible Saturday into Saturday night. With wet ground in place, this rain will have to be monitored for potential flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ522>524-526-170815- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- 311 AM EST Fri Feb 16 2018 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A wintry mix is expected Saturday into Saturday night. Light icing is possible and a winter weather advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-026>032- 039-040-515>521-525-170815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Boone-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Northwest Randolph- 311 AM EST Fri Feb 16 2018 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 16, 2:23 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
223 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM FLOOD GRAFTON 39.34N 80.02W
02/16/2018 TAYLOR WV LAW ENFORCEMENT
BARRETT STREET FLOODED.
&&
EVENT NUMBER RLX1800796
TRMLocal storm report, Feb 16, 2:26 AM EST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM FLOOD MAPLE LAKE 39.30N 80.21W
02/16/2018 HARRISON WV DEPT OF HIGHWAYS
SAINT FRANCIS WAY FLOODED.
&&
EVENT NUMBER RLX1800797
TRMLocal storm report, Feb 16, 3:37 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM FLOOD GRAFTON 39.34N 80.02W
02/16/2018 TAYLOR WV FIRE DEPT/RESCUE
MAPLE AVENUE FLOODED.
&&
EVENT NUMBER RLX1800798
TRMLocal storm report, Feb 16, 3:39 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
339 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLOOD CLARKSBURG 39.28N 80.33W
02/16/2018 HARRISON WV PUBLIC
WEST PIKE STREET NEAR HANSHAW ELECTRIC FLOODED.
&&
EVENT NUMBER RLX1800799
TRMLocal storm report, Feb 16, 4:12 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
412 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM FLOOD GRAFTON 39.34N 80.02W
02/16/2018 TAYLOR WV FIRE DEPT/RESCUE
STRUCTURE ON MAPLE AVENUE FLOODED.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER RLX1800798
TRMLocal storm report, Feb 16, 5:22 AM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
522 AM EST FRI FEB 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM FLOOD 7 NNE BRIDGEPORT 39.39N 80.21W
02/16/2018 HARRISON WV LAW ENFORCEMENT
FLOODING ON BONASSO DRIVE IN BOOTHSVILLE.
&&
EVENT NUMBER RLX1800800
TRMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:45 PM EST | Special Weather Statement | RLX | Vinton | 30 min |
| Feb 16, 12:16 AM EST | Special Weather Statement | RLX | Jackson, Meigs | 29 min |
| Feb 16, 12:45 AM EST | Special Weather Statement | RLX | Meigs | 30 min |
| Feb 16, 3:20 AM EST | Areal Flood Warning | RLX | Washington | 40 hr |
| Feb 16, 6:49 AM EST | Areal Flood Warning | RLX | Athens, Morgan, Perry, Vinton, Washington | 36 hr |
| Feb 16, 7:26 AM EST | Areal Flood Warning | RLX | Gallia, Jackson, Lawrence, Meigs, Vinton | 12 hr |
| Feb 16, 7:52 AM EST | River Flood Warning | RLX | Washington | 27 hr |
| Feb 16, 9:04 AM EST | Special Weather Statement | RLX | Lawrence | 3 hr |
| Feb 16, 9:34 AM EST | Areal Flood Warning | RLX | Gallia, Lawrence | 15 hr |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Washington | 3 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Washington | 3 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Meigs | 4 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Meigs | 4 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Meigs | 4 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Gallia | 5 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Gallia | 4 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Lawrence | 5 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Lawrence | 5 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Scioto | 5 days |
| Feb 16, 11:24 AM EST | River Flood Warning | RLX | Washington | 3 days |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.